Ohio, 2005Strong Wind in Ohio, November 28, 2005
November 28, 2005 · NWS ILN · 2 events in 2 counties and zones
2 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 28, 12:56 PM EST, 2 hours earlier.
Area forecast discussion, Nov 28, 12:56 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1256 PM EST MON NOV 28 2005
.AVIATION (18Z-18Z)...
COLD FRONT IS LOCATED NR THE IL/IN BORDER. CURRENTLY HAVE THE
PREFRONTAL CONVECTION TIMED TO KCVG AROUND 21Z AND KDAY/KILN AROUND
22Z. AHEAD OF FRONT...LLJ WILL CONTINUE TO MIX DOWN...WITH GUSTS
TO 40-45 KTS. AS PCPN MOVES IN EXPECT THE GUSTS TO BE A LITTLE
LOWER...BUT THEN THE POSSIBILITY OF A STRONG GUST OF 40-45KT WITH A SHRA
OR TSRA WILL BE POSSIBLE.
FROPA WILL OCCUR BETWEEN 00Z AND 05Z. WIND WILL VEER TO ONLY 210
BEHIND THE FRONT...BUT THE GUSTS SHOULD BE ONLY UP TO 25 KT. CIGS
WILL CLIMB TO VFR BEHIND THE FRONT. MODELS DIFFER IN HOW QUICKLY
WRAP AROUND CLOUDS WILL WORK BACK INTO THE FA. THE GFS IS FARTHER
SOUTH THAN THE NAM WITH THE H8 MOISTURE. PLAYED A BLEND OF THE
TWO...BRINGING MVFR CLOUDS IN AFT 12Z.
SITES
&&
.PREVIOUS DISCUSSION...
(ISSUED 1143 AM EST MON NOV 28 2005)
SHORT TERM (REST OF TODAY)...
LLJ IS MIXING DOWN WITH THE BREAKS IN THE CLOUDS. HAVE UPPED WINDS
TODAY AND PUT OUT WIND ADVISORY IN THE WEST.
SITES
PREVIOUS DISCUSSION...
(ISSUED 1016 AM EST MON NOV 28 2005)
SHORT TERM (REST OF TONIGHT)...
ADJUSTED TEMPS IN THE SOUTHWEST UP A COUPLE OF DEGREES...AS TEMPS
ARE CLIMBING A LITTLE QUICKER THAN PREVIOUSLY THOUGHT. THIS IS
PROBABLY DUE TO THE BREAKS IN THE CLOUDS IN THE WARM SECTOR.
ADJUSTED CLOUD COVER FOR BREAKS ALSO.
REST OF FORECAST LOOK OKAY.
SITES
PREVIOUS DISCUSSION...
(ISSUED 643 AM EST MON NOV 28 2005)
AVIATION (12Z-12Z)...
SFC WINDS HAVE JUMPED CONSIDERABLY IN LAST FEW HOURS WITH PRES
GRADIENT TIGHTENING AS SFC LO MOVES INTO SRN IOWA. ALSO...FIRST
GLANCE AT PRELIM DATA OFF 12Z KILN SOUNDING INDCG 55KT WINDS ONLY
ABOUT 1000-2000FT OFF GROUND. WILL CONTINUE WITH LLWS MENTION FOR
A FEW HOURS THIS MRNG AT ALL BUT KCVG AND KLUK. LLWS CONCERNS WILL
DIMINISH BY LATE MRNG AS SFC WINDS INCREASE TO NEAR 20KT. EVEN
THOUGH ISENT LIFT PROGGED TO INCREASE A BIT THIS MRNG...PCPN HAS
NOT MATERIALIZED. HAVE A FEELING DRIER DOWNSLOPE OFF SE FLO IS
CONTRIBUTING TO LACK OF PCPN. SO...HAVE GONE AHEAD AND PULLED ANY
MENTION OF PCPN UNTIL LATE AFTN. MAY SEE ISOLD -SHRA THIS MRNG BUT
CHANCE REMAINS LOW ENUF TO KEEP OUT OF TAFS. AC DECK WILL BE
PREDOMINANT CIG THIS MRNG BEFORE DEEPER LO LVL MOISTURE SHIFTS
INTO REGION FROM WEST THIS AFTN. BEST SHOT AT SHRA WILL COME WITH
COLD FRONT SLATED TO MOVE ACRS FCST AREA BTWN 00- 06Z. HAVE
INDICATED A FOUR HOUR PERIOD AT EACH OF TAF SITES WHEN BULK OF
PCPN IS EXPECTED. WEAKENING ELEVATED LI AXIS SUGGESTING THAT A FEW
TSTMS WILL BE POSSIBLE WITH FROPA...AND WILL CONTINUE WITH CB
MENTION AT ALL SITES. WINDS WILL BE GUSTY ALL DAY AHEAD OF
FRONT...WITH POTENTIAL FOR SOME GUSTS APPCHG 35KTS. BEHIND
FRONT...GUSTS WILL DROP OFF BUT SUSTAINEDS WILL REMAIN IN THE 15-
20KT RANGE. EXPECT SCT -SHRA TO LINGER AS WELL FOR A FEW HOURS IN
WAKE OF FRNTL BNDRY. MVFR CIGS ARE EXPECTED ALONG AND BEHIND FRONT.
RYAN
PREVIOUS DISCUSSION...
(ISSUED 310 AM EST MON NOV 28 2005)
SHORT TERM (TODAY THROUGH WEDNESDAY)...
SURFACE ANALYSIS SHOWS DEEPENING LOW NORTH OF KANSAS CITY WITH
STRONG SOUTHERLY FLOW OVER FA. REGIONAL RADARS SHOWS CONVECTION IN
EASTERN ILLINOIS. SATELLITE IMAGERY SHOWS OVERCAST SKIES OVER FA.
NAM, GFS, UKMET, AND ECMWF ARE ALL IN GOOD AGREEMENT WITH TIMING
OF COLD FRONT MOVING ACROSS THE REGION TODAY INTO TONIGHT.
FORECAST AREA WILL BE IN THE WARM SECTOR DURING MUCH OF THE DAY
WHICH SHOULD BRING RECORD TEMPERATURES TO CMH AND NEAR RECORD IN
DAYTON AND CINCINNATI. NO REAL ORGANIZED FORCING IN THE WARM
SECTOR THUS WILL CARRY LOW CHC POPS. FRONT STARTS TO PUSH INTO
INDIANA COUNTIES AROUND 00Z. MOST PRECIP SHOULD BE ALONG AND JUST
BEHIND FRONT. WILL CARRY CATEGORICAL POPS WITH FRONT AS IT PUSHES
EAST OVERNIGHT. CHANCE FOR THUNDER STILL EXISTS BUT WILL LIMIT IT
TO CATEGORICAL POPS OR NEAR FROPA. SPC HAS PUT FA IN SLIGHT RISK
FOR SEVERE. BEST THREAT WILL BE ALONG FRONT. LIMITING FACTOR IS
INSTABILITY. NAM INDICATES VERY LITTLE INSTABILITY WITH SOME
ELEVATED. SHEAR IS QUIET IMPRESSIVE WITH 0-1 KM 25 OT 30 M/S. THUS
INSTABILTY WILL BE MONITORED TODAY FOR THE POTENTIAL FOR DEEP
POTENTIALLY SEVERE WEATHER.
WILL CARRY WIND GUSTS TO 40 MPH IN ZONES FOR TODAY. LOOKING AT
MIXING LAYER ON BUFKIT IT GIVES 35/36 KTS AS HIGHEST GUSTS.
AFTER FROPA LATE TONIGHT, HAVE TRIED TO DRY THINGS OUT IN THE EAST
TUESDAY MORNING.
OVERALL MAV TEMPS LOOK GOOD.
TIPTON
LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...
NO CHANGES MADE TO THE EXTENDED...FOR THOUGHTS OF PREVIOUS
FORECAST SEE DISCUSSION BELOW.
TIPTON
(ISSUED 341 PM EST SUN NOV 27 2005)
LONG TERM (WEDNESDAY THROUGH SUNDAY)...
UPPER LEVEL TROUGH OVER GREAT LAKES FORECAST TO SHIFT SLOWLY EAST
THROUGH THE LONG TERM PERIOD. BEST MOISTURE AND DYNAMICS GENERALLY
REMAIN TO OUR NORTH ALTHOUGH MODELS ARE INDICATING SOME SHORT WAVE
ENERGY PUSHING A LITTLE FURTHER SOUTH THURSDAY INTO FRIDAY. THIS
MAY BE ENOUGH FOR A FEW SNOW SHOWERS...ESPECIALLY ACROSS THE
NORTH. WITH TROUGH OVER THE GREAT LAKES...A COUPLE OF REINFORCING
SHOTS OF COLDER AIR WORK THEIR WAY INTO OUR AREA THROUGH THE
WEEKEND. THIS SHOULD KEEP TEMPS BELOW SEASONAL NORMALS AND HAVE
TRENDED TEMPS A LITTLE COOLER THAN GUIDANCE ACCORDINGLY
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FOR OHZ026-034-035-042>044-051>053-060>062-
070>072-077-078 UNTIL 6 PM MONDAY.
KY...WIND ADVISORY FOR KYZ089>096 UNTIL 6 PM MONDAY.
IN...WIND ADVISORY FOR INZ050-058-059-066-073>075-080 UNTIL 6 PM
MONDAY.
&&Hazardous weather outlook, Nov 28, 11:53 AM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1153 AM EST MON NOV 28 2005
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-291700-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
1153 AM EST MON NOV 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG SOUTHERLY WINDS AHEAD OF A DEEPENING LOW PRESSURE SYSTEM
OVER THE MISSISSIPPI VALLEY WILL AFFECT THE REGION TODAY. WINDS
OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE TODAY. THEREFORE
A WIND ADVISORY HAS BEEN ISSUED UNTIL 6 PM.
IN ADDITION...A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING
INTO THE OVERNIGHT...BRINGING SHOWERS AND THUNDERSTORMS TO THE
REGION. SOME OF THESE STORMS MAY BE STRONG AND POSSIBLY SEVERE. IF
STRONG STORMS DO DEVELOP THEN WIND GUSTS IN EXCESS OF 50 MPH WILL
BE POSSIBLE ALONG WITH HAIL LARGER THAN THREE-QUARTERS OF AN INCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING.
KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-291700-
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1153 AM EST MON NOV 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL
OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING INTO
THE OVERNIGHT...BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. SOME
OF THESE STORMS MAY BE STRONG AND POSSIBLY SEVERE. IF STRONG STORMS
DO DEVELOP THEN WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE
ALONG WITH HAIL LARGER THAN THREE-QUARTERS OF AN INCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING.
Strong Wind, Warren
- When
- November 28, 2:56 PM EST to 3:00 PM EST
- Where
- Warren forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
Signage from a fast food restaurant at the Interstate 75 and State Route 122 interchange was heavily damaged from wind gusts estimated near 45 mph.
Strong Wind, Hamilton
- When
- November 28, 3:00 PM EST to 3:05 PM EST
- Where
- Hamilton forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
A sign was blown down near the Interstate 75 - Sharon Road interchange in Sharonville.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in South Dakota, November 28 to 29, 20051 death · $1.9 million · 23 events
- Blizzard and Winter Storm in Nebraska, November 28, 2005$3.0 million · 21 events
- High Wind in Nebraska, November 28, 2005$324,000 · 60 kt wind · 12 events
- Blizzard in Nebraska, November 28, 2005$250,000 · 12 events
- Damaging Wind in Tennessee, November 28, 2005$400,000 · 65 kt wind · 1 event
- Damaging Winds in Mississippi, November 28, 2005$135,000 · 55 kt wind · 3 events
- Damaging Wind in Mississippi, November 28, 2005$70,000 · 58 kt wind · 1 event
- Blizzard in Kansas, November 28, 2005$50,000 · 2 events
- Tornado in Alabama, November 28, 2005$16,000 · F1 · 1 event
- Tornado in Louisiana, November 28, 2005$50,000 · F0 · 1 event
- Tornado in Mississippi, November 28, 2005$50,000 · F0 · 1 event
- Blizzard in Minnesota, November 28 to 29, 2005$40,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485246, 5485336.